Skip to main content
×
Home
    • Aa
    • Aa
  • Access
  • Cited by 31
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    an Huef, Astrid and Raeburn, Iain 2016. Operator Algebras and Applications.


    JOHANSEN, RUNE 2016. Flow equivalence of sofic beta-shifts. Ergodic Theory and Dynamical Systems, p. 1.


    McGoff, Kevin and Pavlov, Ronnie 2016. Random $\mathbb{Z}^d$-shifts of finite type. Journal of Modern Dynamics, Vol. 10, Issue. 02, p. 287.


    AN HUEF, ASTRID LACA, MARCELO RAEBURN, IAIN and SIMS, AIDAN 2015. KMS states on the -algebras of reducible graphs. Ergodic Theory and Dynamical Systems, Vol. 35, Issue. 08, p. 2535.


    Howard, Tom 2015. Complexity classes of modules over finite dimensional algebras. Journal of Pure and Applied Algebra, Vol. 219, Issue. 12, p. 5195.


    Li, Bing Sahlsten, Tuomas and Samuel, Tony 2015. Intermediate $\beta$-shifts of finite type. Discrete and Continuous Dynamical Systems, Vol. 36, Issue. 1, p. 323.


    MEYEROVITCH, TOM 2015. Direct topological factorization for topological flows. Ergodic Theory and Dynamical Systems, p. 1.


    Pavlov, Ronnie and Schraudner, Michael 2015. Entropies realizable by block gluing ℤ d shifts of finite type. Journal d'Analyse Mathématique, Vol. 126, Issue. 1, p. 113.


    Abram, William C. and Lagarias, Jeffrey C. 2014. Path sets in one-sided symbolic dynamics. Advances in Applied Mathematics, Vol. 56, p. 109.


    FIEBIG, DORIS 2013. Canonical compactifications for Markov shifts. Ergodic Theory and Dynamical Systems, Vol. 33, Issue. 02, p. 441.


    Simonsen, Jakob Grue 2011. Beta-Shifts, Their Languages, and Computability. Theory of Computing Systems, Vol. 48, Issue. 2, p. 297.


    Hochman, Michael and Meyerovitch, Tom 2010. A characterization of the entropies of multidimensional shifts of finite type. Annals of Mathematics, Vol. 171, Issue. 3, p. 2011.


    Kenyon, Richard and Solomyak, Boris 2010. On the Characterization of Expansion Maps for Self-Affine Tilings. Discrete & Computational Geometry, Vol. 43, Issue. 3, p. 577.


    Bernat, Julien 2008. Symmetrized β -integers. Theoretical Computer Science, Vol. 391, Issue. 1-2, p. 164.


    Verger-Gaugry, Jean-Louis 2008. On the dichotomy of Perron numbers and beta-conjugates. Monatshefte für Mathematik, Vol. 155, Issue. 3-4, p. 277.


    Bertrand-Mathis, Anne 2007. Traces of algebraic integers and dynamical systems. Discrete Mathematics, Vol. 307, Issue. 17-18, p. 2176.


    Boyle, Mike and Lind, Douglas 2002. Small polynomial matrix presentations of nonnegative matrices. Linear Algebra and its Applications, Vol. 355, Issue. 1-3, p. 49.


    Bassino, Frédérique 1997. Nonnegative companion matrices and star-height of N-rational series. Theoretical Computer Science, Vol. 180, Issue. 1-2, p. 61.


    Point, F. and Bruyère, V. 1997. On the cobham-semenov theorem. Theory of Computing Systems, Vol. 30, Issue. 2, p. 197.


    Kenyon, R. 1996. The construction of self-similar tilings. Geometric and Functional Analysis, Vol. 6, Issue. 3, p. 471.


    ×
  • Ergodic Theory and Dynamical Systems, Volume 4, Issue 2
  • June 1984, pp. 283-300

The entropies of topological Markov shifts and a related class of algebraic integers

  • D. A. Lind (a1)
  • DOI: http://dx.doi.org/10.1017/S0143385700002443
  • Published online: 01 September 2008
Abstract
Abstract

We give an algebraic characterization of the class of spectral radii of aperiodic non-negative integral matrices, and describe a method of constructing all such matrices with given spectral radius. The logarithms of the numbers in are the entropies of mixing topological Markov shifts. There is an arithmetic structure to , including factorization into irreducibles in only finitely many ways. This arithmetic structure has dynamical consequences, such as the impossibility of factoring the p-shift into a direct product of nontrivial homeomorphisms for prime p.

    • Send article to Kindle

      To send this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      The entropies of topological Markov shifts and a related class of algebraic integers
      Your Kindle email address
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      The entropies of topological Markov shifts and a related class of algebraic integers
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      The entropies of topological Markov shifts and a related class of algebraic integers
      Available formats
      ×
Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[3]R. Bowen , Topological entropy and Axiom A. In Proc. Symp. Pure Math., 14, 2341, Amer. Math. Soc: Providence, RI., 1970.

[5]R. Bowen & O. E. Lanford III. Zeta functions of restrictions of the shift transformation. In Proc. Symp. Pure Math. 14, 4350, Amer. Math. Soc: Providence, R.I., 1970.

[12]W. Krieger . On dimension functions and topological Markov chains. Invent. Math. 56 (1980), 239250.

[16]W. Parry . Intrinsic Markov chains. Trans. Amer. Math. Soc. 112 (1964), 5556.

[18]Ya. Sinai . Markov partitions and C-diffeomorphisms. Funct. Anal. and its Appl., 2 (1968), No. 1, 6489.

[19]R. F. Williams . Classification of subshifts of finite type. Ann. of Math. 98 (1973), 120153; Errata, 99 (1974), 380–381.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax